Author Topic: Finished prednison - symptoms worsening?  (Read 3676 times)

eija

  • Hero Member
  • *****
  • Posts: 830
  • Serious case of hum-disease!
Re: Finished prednison - symptoms worsening?
« Reply #15 on: January 27, 2013, 03:50:03 AM »
Styx yep, I hate the idea of corticosteroids. But if nothing else helps... I have an appointment with a new rheumy in two weeks, maybe he will find something else for me. On the other hand, many say that Oxiklorin/plaquenil may take even a year before it helps and I've only been on it a bit under five months...
Female, 52, in Finland
Sjögren's, fibromyalgia, Hashimoto, depression, migraines, pressure urticaria, mild Raynaud's, MCS...
Cymbalta, Tyroxin, Oftagel drops

eija

  • Hero Member
  • *****
  • Posts: 830
  • Serious case of hum-disease!
Re: Finished prednison - symptoms worsening?
« Reply #16 on: February 07, 2013, 04:56:14 PM »
So, I went to my new rheumy. I quite liked him.

He said about prednison that it should be "saved" for if/when the internal organs or nerves get involved. I don't have anything against that because the stuff kind of scares me.

Oxiklorin (Plaquenil): He kept that as it was. Said that it's a good medicine and that it "may prevent the illness from progressing to the internal organs".

Ok. But where does that leave me? Yep - popping painkillers. But I guess that's what life is now with this uninvited pain in the a**: Learning to live and cope with pain.


That kind of left me feeling a bit "unhelped". He did give me a prescription for paracetamol because it's supposed to be more stomach-friendly than ibuprofein, and also gave me something to protect my stomach from the painkillers. But still. I'm not good at being sick or in pain. Even a small dose of either makes me unable to function. :P

About melatonin he said that he doesn't know of cases where melatonin would've caused problems for a person with an autoimmune condition. That it's a good medicine. I asked him because a doctor in the occupational health institute described it to me for "normalizing" my rythm and improving the quality of my sleep. I haven't started it and I'm not sure that I will. I'll discuss it with my gp first.
Female, 52, in Finland
Sjögren's, fibromyalgia, Hashimoto, depression, migraines, pressure urticaria, mild Raynaud's, MCS...
Cymbalta, Tyroxin, Oftagel drops

Pisces24

  • Guest
Re: Finished prednison - symptoms worsening?
« Reply #17 on: February 10, 2013, 07:20:51 AM »
Not surprised it is bothering you more when you finished the pred. It probably hit 2 days after you quit??
I was on chemo and the oncologist had me on the pred for 5 days after each chemo. Two days after I finished the pred., that is when the symptoms would hit.  But I never gained an ounce of weight w/it.

Rachel F.

  • Guest
Re: Finished prednison - symptoms worsening?
« Reply #18 on: February 10, 2013, 04:25:56 PM »
Elijah have they checked your blood work for thyroid disorder lately? This could contribute to sleeplessness, dry skin, aches, fatigues... good to keep track of that thyroid!

eija

  • Hero Member
  • *****
  • Posts: 830
  • Serious case of hum-disease!
Re: Finished prednison - symptoms worsening?
« Reply #19 on: February 11, 2013, 04:41:54 PM »
Pisces I didn't pay attention to when the symptoms came back but it was gradually after finishing the P.


Rachel yes, my thyroid levels have been checked at least three times during the last six months - last time was less than a month ago. So I'm blaming Sjögrens for my symptoms - the Occupational Health docs are blaming deprsession but I don't feel depressed, my mood is just fine  ::)
Female, 52, in Finland
Sjögren's, fibromyalgia, Hashimoto, depression, migraines, pressure urticaria, mild Raynaud's, MCS...
Cymbalta, Tyroxin, Oftagel drops